Thyroid Disorders Community
New to Methimazole...Feeling pretty yucky...
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

New to Methimazole...Feeling pretty yucky...

HI folks...

So I just started Methimazole today...I'm easing in at 10mg instead of 20 mg because I've been so sensitive to a lot of meds in the past, hives, vomiting etc. (not thyroid meds but steroids and pain meds)
Anyway, so this is the first day and I'm just wondering if I'll be able to tolerate these pills.  I have a busy day tomorrow and right now I feel like I have a hang over...
Am having hot flashes, fighting the urge to throw up and I'm also in a fog and I have tons of saliva.  I don't know..It could just be me being panicky but I don't think I'll make it through all of the appointments I have tomorrow if I'm feeling like this.

Do the side effects get better?  Should I just "man-up" and deal with it or is this something that I should talk to the doc about immediately.  He's not the friendliest of doctors and I'm slightly intimidated by his curtness.  

Mostly I just want some of your experiences and opinions...I'm just feeling sort of scared right now.

Thanks a lot.

Related Discussions
5 Comments Post a Comment
Blank
536139_tn?1273189552
Hey, there!

I went through the same thing.  Deathly afraid to take that pill.  Drove everyone (and myself) CRAZY.  I take PTU instead of Methi, but I fought it tooth and nail until some very dear people on this forum helped me.  The only side effect I had was mild nausea for a day or three, and then, nothing.  It's nine days total for me today, and I am perfectly fine.  You ARE panicking - just like I did.  Relax.....  it's the best thing for you.  Did you have symptoms of Hyper??  I didn't, which made it that much harder to get that pill down my throat, but my blood tests say Hyper.  Like someone told me, don't be afraid of the medicine, be afraid of what can happen to you if you DON'T take it.  You have three choices:  RAI Ablation, Surgery, or the one that's in your medicine chest.

Hugs,
Shari
Blank
Avatar_f_tn
I hope you can get past the side effects, because the Methimazole worked great for me.  After about 3 weeks on it, I felt great - had my energy back, the racing, pounding heartbeat and shaking were gone, and things were looking great.  Then . . . I developed a side effect were everything I ate tasted horribly bitter and so awful I couldn't eat more than a few bites of anything.  So I had to change to PTU and eventually that went away.  The PTU doesn't work as well for me, but at least it hasn't given me the problem of the change of taste.  Now that I've had RAI, I'm looking forward to not having to take the PTU at all.

Hang in there and try to give the med a chance.  

Jeannie
Blank
616450_tn?1228437227
I take 40 mg of Tapazol (methimazole) daily. That's the same dosage I started with a couple years ago before the doc started lowering it. It seemed to help the first time around--put most of the symptoms to sleep and kept the heart quiet. The only bad part for me was I felt much colder than usual when cold weather came around.

This time, however, it doesn't seem to be helping much. Combined with all the other drugs I'm taking, it almost seems to be making me depressed more than usual. Doesn't seem to be helping the heart as much either. The doc acts like she wants to just do surgery instead of the RAI.
Blank
599954_tn?1227497585
I didnt have too many side affect of meth. and they went away quickly..Ive been on mine about 2 and a half weeks. . still have symptoms of hyper but not as bad...I take 10 mg twice a day.

Hang in there and take those meds
Blank
Avatar_f_tn
I agree with everyone, the first month was a big adjustment and then had some dosage changing the next six months- but the side effects go away. I only take my methim in the morning with coffee- got nausous if I tried to take anything else (flaxseed oil) at the same time and that helped. So if you have other meds/vitamins/etc  take them at night or visa versa.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Thyroid Answerers
Avatar_m_tn
Blank
gimel
MI
168348_tn?1379360675
Blank
ChitChatNine
Avatar_f_tn
Blank
goolarra
Sisters, OR
649848_tn?1357751184
Blank
Barb135
FL
798555_tn?1292791151
Blank
LazyMoose
MN
657231_tn?1390151580
Blank
rumpled
Northern, NJ